Edgar Snyder & Associates®
A Law Firm Representing Injured People
1-866-943-3427
Call Us Toll Free 24/7
Published on Jul 24, 2006 by Edgar Snyder

Antidepressants & Migraine Drugs May Be A Dangerous Mix

Migraine Drugs

The Food and Drug Administration (FDA) issued a warning to doctors and patients that some migraine drugs and antidepressants, when used together, might cause a serious health problem known as serotonin syndrome.

The combination of these drugs can cause an overdose of serotonin in the brain. Symptoms include restlessness, hallucinations, lost of coordination, rapid heartbeat, fluctuations in blood pressure, fever, vomiting, and diarrhea. The FDA has received 27 reports of serotonin syndrome, of which 13 patients were hospitalized and two were considered life-threatening.

Antidepressants in the warning include:

  • GlaxoSmithKline’s Paxil
  • Pfizer’s Zoloft
  • Eli Lilly’s Cymbalta
  • Forest Laboratories Inc.’s Lexapro

Migraine drugs included:

  • GlaxoSmithKline’s Imitrex
  • Pfizer’s Relpax
  • AstraZeneca's Zomig

The FDA is asking the drug makers of both antidepressants and migraine medications to revise their labels to include a warning of serotonin syndrome. Patients taking both types of medications should consult their doctor before stopping their medications.

Drug litigation may involve co-counsel

Source: “FDA Warns of Possibly Lethal Drug Combination.” By Jennifer Corbett Dooren. The Wall Street Journal.
Think you have a case?
Think you have a case?
Free Case Review
First Name
Last Name
ZIP
Phone
Email
Briefly describe your injuries

Recent News

Sep 28, 2016
Pittsburgh Police Beefing Up DUI Patrols in 2017
Sep 26, 2016
Gear Up, Cool Down, and Stay Safe While Riding This Fall
Sep 16, 2016
Fall and Winter Car Kit
Sep 16, 2016
A New Law May Be Coming for Drivers
Sep 16, 2016
Smartphone Apps for Drivers
Tweet